I don't know if this is the best place to post this, but if you have any info I'd like to know some opinions
My fiance just got back from Afghanistan and we obviously have been having a lot of sex. We have been going out a lot too so I have been forgetting to take my birth control until 9-10 at night. Before he came home I was taking it around 5. Ive switched to 9 at night for about 2 weeks, and a few days ago I started spotting. I figure its because of this little mess up in my BC schedule (i take seasonique and Im half way through the entire pack) This morning when i went to the bathroom I have this think clump from my spotting. Ive never have anything like it before. It was a think patch that almost looked like red skin. Very think, not very mucus-y at all. The texture was almost like wet gum. Very strange to me. Should I be concerned at all?
Dear jerseylove: I would concur with your assessment that switching the time of taking your birth control pill (BCP) could be the culprit for the spotting. Sometimes even using the longer cycle regimen (eg Seasonique) can make one more prone to breakthrough bleeding.
In terms of the "tissue-like" material, most commonly, when we send such specimens to the lab, the report returns as: white blood cells, red blood cells, fibrin, and other components of uterine lining tissue. It can look different as it is more solid than the liver-like consistence of blood clots. Many women worry that this is linked to a missed miscarriage, but that is not the usual explanation. If you continue to pass large amounts of this material you should contact the GYN or clinic that prescribes your Seasonique.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.